In His Grip
AlwaysRosie "We can't control the waves, but we can learn how to surf!!"
Co-Moderator - Lupus Forum
UCTD, Hashimotos, Inflammatory Bowel, Inflammatory Arthritis
Clickable Links: Lupus Resources Lupous.Org Lupus Criteria (4 of 11) Lupus Chapter Locator
Well! That is really interesting Rosie about your reset button months! It's something worth investigating isn't it. Like you said, if only the medical researchers could harness that reset button and keep it pushed continually! It's amazing what will put you into a remission, or clear up some of the other syndromes we have.
My seizures were caused by the stroke I had in 2002. Sooooooo, I did talk to my neurologist about the prednisone possibility. He immediately said, no way. Couldn't be it. I wasn't on the high doses for long enough time. I was on 125mg for only 2 days, then they dropped me to 40 and downward from there. I was back to my normal 7.5 dose within 2 weeks. But good thinking anyway! My best guess is the fever. It could have literally fried that part of my brain where the stroke/seizures were coming from. Regardless of how and why they disappeared, I know that God is a big part of it!
The neuro suspects that someday, could be a month, a year, 5 years, that I will see my seizures return. But he's only speculating that. He really is awestruck by what has happened. He's never seen this before! He also had never seen a reaction to Lamictal as bad as I had either.... Hehe... I've always been a bit of a mystery haven't I!
So ALL of your AI symptoms went away? That is a miracle in itself. You must have wondered if you were dreaming! I can completely understand your absolute slap in the face when you got sick again. When you're well, you really do think that it's all over don't you? You want so badly to believe that you'll never face another flare up of any kind ever again. I don't think that's naivety. I think that's true hope. Hope and the belief that it WILL get better is what keeps us going.
Wow, I'm so sorry you're back here not feeling well too. We sure know where to get the support though don't we! To everyone who is new here, you have found a very safe place to pour your feelings out to. We get it. We all get it.
Thank you Rosie for the lovely welcome back. I have really missed you too. Big hugs coming your way! ((((((hugs))))))))!!
Ginny, You don't know me, and I actually don't post much anymore, but I've had a similar reaction to a drug (sulfasalazine), although your reaction was much more severe. I was put on sulfasalazine for rheumatoid arthritis, and I was up to 6 pills/day. about the 5th week, I developed a high fever with intense muscle and joint aches--very fluish. I called my rheumy and he told me to see my primary. I went to my primary and he passed it off as a virus, gave me a shot of toradol to calm down my joints and sent me home. Two days later I ended up going to the ER in the middle of the night--my joints hurt so bad I could hardly move, much less sleep. ER doctor gakked me up on prednisone, gave me some vicodin and sent me home. The next day, I broke out in the worst rash I've had in my life--from head to toe. In my mouth, nose, ears, etc.... My husband dubbed me lobster girl. It was very bad. I found out later that my platelets had also dropped dangerously low. Unfortunately, it was also the weekend and I couldn't bear to face the ER again. I had the prednisone in my system and was feeling a bit better, although I still couldn't eat because the rash was going down my throat. I went back to my primary on Monday, and he didn't put two and two together--he was still calling what I had some kind of weird virus. Went to my rheumy the following week, though, and he said it was probably the sulfasalazine, especially since my platelets dropped as well. I was very fortunate--I was not hospitalized, and I ended up taking the prednisone which fixed me up very quickly. Got rid of the rash, and brought my platelets back up to normal in record time. Without it, things may have been much worse.
It sounds like your case was much much worse, and I'm sorry you had to deal with that. Drug allergies are, according to my rheumy, fairly rare. But when they happen, they can be very severe. I'm glad that you've recovered.
Bless your heart! I'm sorry to hear that you have been through so much. We just never know what to expect, do we? That must have been a frightening experience for you and your hubby.
It's awsome your seizures are gone for now. I hope and pray they never come back. I'm glad to see again, but sorry to know that you are going through so much.... .
You have been missed! Know that you are loved here by us oldies!!!! YO! YO! Sisterhood!!!!!
Please keep us updated, hang in there and take care. You are in my thoughts and prayers.
Love and hugs, Babs
Clickable: LUPUS INFORMATION & LUPUS RESOURCES.
Co-Moderator: Lupus and CFS Forums
Welcome back! I am sorry you are feeling unwell again, and your allergic reaction sounds horrifying. Thank goodness everything turned out OK. I am glad to see you posting again though, you have been missed. Have you and Grant moved into your new house yet?